Getting Ulcers Again From SCIG

crypt0cu1t

IG: @crypt0cu1t
Messages
554
Likes
1,439
Location
California
So, as some of you know, I started SCIG again for my Autoimmune Encephalitis. In 2018 I did high dose IVIG and sooner after developed severe esophageal ulcers, mouth ulcers and swollen lips alongside high fevers.

I'm getting ulcers again (I can feel the intense pain just as I did before) but this time I trying to self treat with Tylenol and carafate.

Does anyone have any possible idea as to what these could be?

Some theories I've got from drs are;

1. Herxheimer/Die off reaction due to the SCIG
2. MCAS related reaction to the IGG
3. allergic reaction
4. GERD
 
Last edited:

Judee

Senior Member
Messages
2,231
Likes
5,693
Location
Great Lakes
ME and similar diseases seem to affect many of us in our mouths and throats so I'm guessing you're stirring something up. (Sorry...that's probably not a very helpful answer.)

Can you try to use some slippery elm or marshmallow root. Powdered DGL (deglycyrrhizinated licorice) might be another option. ????

Hope you can find some answers to help.
 

crypt0cu1t

IG: @crypt0cu1t
Messages
554
Likes
1,439
Location
California
ME and similar diseases seem to affect many of us in our mouths and throats so I'm guessing you're stirring something up. (Sorry...that's probably not a very helpful answer.)

Can you try to use some slippery elm or marshmallow root. Powdered DGL (deglycyrrhizinated licorice) might be another option. ????

Hope you can find some answers to help.
That's what I'm thinking as well, that I'm stirring some sort of infection up but I have no idea what it could be. I feel like if we can find out which infection this is, it may be very telling.
 

Gingergrrl

Senior Member
Messages
15,624
Likes
46,199
I am so sorry to hear this @crypt0cu1t and I was really hoping that you would tolerate the SCIG and not get the ulcers this time! I agree w/you that this is an immune reaction but whether it is stirring up some latent virus or it is an allergic reaction, I am not sure (although I am leaning toward allergic reaction).

I want to give you two private IVIG groups on Facebook that I posted in during the two years that I was doing IVIG. You just have to request to join the group. I haven't posted there since I stopped IVIG in mid 2018 but the groups were incredibly helpful every time that I had a question re: IVIG (which was often back then)!

They are called:

1) "IVIG changed my Life"

2) "Intravenous Immunoglobulin (IVIG) Support Group"

I am hoping that someone in one of those groups will be able to guide you re: this issue. Also, can you remind me if you are using Gamunex or another brand?
 

Gingergrrl

Senior Member
Messages
15,624
Likes
46,199
@crypt0cu1t Can you call or page your doctor and do you have an EpiPen (in case this is an allergic reaction)? I think you said that steroids helped the ulcers in the past? Was it oral steroid or IV? Also did Benadryl help in the past?
 

crypt0cu1t

IG: @crypt0cu1t
Messages
554
Likes
1,439
Location
California
Quick update; I've been having an increase in "good days" where I'm about a 4-5 since starting SCIG.

Besides the ulcers, I'm not getting other side effects and I think it may be helping (slower than ivig but less intense side effects).
 
Messages
5
Likes
13
Quick update; I've been having an increase in "good days" where I'm about a 4-5 since starting SCIG.

Besides the ulcers, I'm not getting other side effects and I think it may be helping (slower than ivig but less intense side effects).
hi!
I'm new and i kind of have similar symptoms to u, can i please know if u had any form of neuropathy like tingling over ur body, if yes, did it go away with treatment?
 

crypt0cu1t

IG: @crypt0cu1t
Messages
554
Likes
1,439
Location
California
Quick update;

My "good days" that I started experiencing were short lived. I've been bedridden/housebound again with severe symptoms (Ataxia, vision loss, dementia, anxiety, paranoia, hypersomnia). Im beginning to think this may be oaraneoplastic or im one of the unlucky few who won't respond to anything.

I've slowly started to give up on ever having a normal life again. I feel that now all I can do is lay back and remember the good times I've once had.

Its honestly hard to stay positive when anything I do makes me ill(too dizzy to walk, too mentally fatigued to watch TV, too spacey to play video games, talking to family members makes me crash, im starting to forget things I've just don't 5 minutes ago, the derealization makes me feel like im disconnected from everything and its horrible and I'm developing severe apathy where I want to show emotions but I literally can't, as if that part of my brain is damaged.

I was really hopeful when SCIG started to work.. but now its not even touching my symptoms and im declining at a rapid pace. I started 60mg of prednisone but it doesn't seem to be helping either..

Sorry for everyone who's messaged me, I've been far too ill to reply to most of you.
 

Gingergrrl

Senior Member
Messages
15,624
Likes
46,199
My "good days" that I started experiencing were short lived. I've been bedridden/housebound again with severe symptoms (Ataxia, vision loss, dementia, anxiety, paranoia, hypersomnia).
I just saw this post and am so sorry to hear this bad news @crypt0cu1t!

Im beginning to think this may be paraneoplastic or im one of the unlucky few who won't respond to anything
I think it is very unlikely to be paraneoplastic (due to cancer) b/c you’ve had these symptoms for several years but no cancer was ever found. I went through the same process (although with different paraneoplastic autoantibody).

After 3-years of negative lung cat scans, my doctor felt confident that my autoantibodies were purely autoimmune and not paraneoplastic or due to a hidden cancer. It’s now 5-years (in my case) since my autoantibodies were discovered but no cancer. Can you remind me how many years it’s been in your case?

I was really hopeful when SCIG started to work.. but now its not even touching my symptoms and im declining at a rapid pace. I started 60mg of prednisone but it doesn't seem to be helping either..
Are you still doing the SCIG? Is higher dose IVIG an option or off the table due to the ulcers? What about Rituximab or other B-cell depleting drugs?